MAUDE Adverse Event Report: ANIKA THERAPEUTICS, INC MONOVISC; SODIUM HYALOURONATE FOR INTRA-ARTICULAR INJECTION

ANIKA THERAPEUTICS, INC MONOVISC; SODIUM HYALOURONATE FOR INTRA-ARTICULAR INJECTION
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Pain (1994); Joint Swelling (2356); Inadequate Pain Relief (2388)
Date of Event 08/19/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Injected with monovisc right knee at dr's office.Later that day, my knee felt like it would explode, was swollen and excruciatingly painful.Almost went to et, could not lay down, sit in chair, walk, bend or straighten knee.This continued for 2 days and i returned to dr.Who said i had a reaction i found out that after this injection you are not to stand for more than 1 hour which i was not told by dr, he said i could do anything i wanted.I am now finally able to bend and straighten knee without terrible pain, this lasted from (b)(6) 2018 until (b)(6) 2018.I could not drive for 3 weeks and was crippled all summer and fall.Bad drug.Therapy date: (b)(6) 2018.Reason for use: osteoarthritis of knee.

Brand Name
MONOVISC
Common Device Name
SODIUM HYALOURONATE FOR INTRA-ARTICULAR INJECTION
Manufacturer (Section D)
ANIKA THERAPEUTICS, INC
32 wiggins ave
bedford MA 01730
MDR Report Key8236092
Report Number3007093114-2018-00018
Device Sequence Number2125132
Product Code MOZ
UDI-Device Identifier10886705025183
UDI-Public10886705025183
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P090031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2018
Initial Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;